Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Hair loss, using minoxidil 7% and finasteride, nausea, hot sensation - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hair Loss
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3143 Questions
User :   Hello, I have used minoxidil 7% and finasteride for 20 months, for excellent results (I was mildly thinning). Just this week I have felt some nausea and hot sensations across my face and scalp. It's uncomfortable rather than debilitating. Should I discontinue one or both drugs a while? thank you, AAAAAAA
Doctor :   hello
User :   morning Dr
Doctor :   i am
User :   pleased to meet you
Doctor :   let me read your query , give me a min please
Doctor :   you feel these symptoms after using the medication ?
User :   yes, the sensation in my scalp is often quite pleasant, as if I have had a massage, then later in the day it can become hot
User :   I put this down to the minoxidil, but the nausea?
Doctor :   any redness in your scalp?

User :   none
User :   no flaky skin
User :   would alcohol exacerbate the effects?
Doctor :   oh yes it will
User :   because I do drink
Doctor :   may i know your age please ?
User :   50
User :   no, 51 today!
Doctor :   happy b day
User :   grazie
User :   maybe I shd abstain from drink?
Doctor :   well you need to not drink as alcohol interferes with the drug metabolism
User :   in what way?
User :   and which drug>
Doctor :   also the nausea its mainly due to the allergic reaction you are having with the medication
User :   ok
Doctor :   alcohol slows the liver metabolism of drugs making them stay in the body for longer time
Doctor :   causing more adverse side effects
User :   I see. so you recommend I do what? don't drink...?
Doctor :   yes please dont drink
User :   ok
User :   and see how I go?
Doctor :   thats a good way to go about it
User :   good o
User :   otherwise I am very fit
Doctor :   also the hot flashes you are talking about. how bad are they ?
User :   uncomfortable and distracting, but they come and go
User :   I am not in pain
Doctor :   that's mainly because of finastride. its harmless though
User :   right now I feel I have a warm glow which is not unpleasant, but then with a slight change I can feel nauseated
User :   ok
Doctor :   if it increases then you need to stop taking the medications
User :   ok
Doctor :   usually these medications are very mild
User :   thank you very much
Doctor :   your most welcome
User :   I have my instructions!
Doctor :   have a wonderful b day
Doctor :   take care
User :   thank you. toodle pip
Doctor :   is there anything else i can help you with ?
User :   'no, this is the only issue. It can be a little frsutrating when I have these symptoms, knowing what to do
User :   whether to stop altogether
User :   or jus make an adjustement'
User :   so you have helped
Doctor :   try making adjustments first
Doctor :   but if you feel you have got your desired results then you can stop
User :   I am reassured by that.
User :   bye
Doctor :   take care bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor